that the wellbutrin is creating. I feel all off right now. Have been on WB 100 sr for 6 weeks, depression lifted but now is getting worst. I can hardly handle noise, my head is pounding. Feeling irritable and negative. Psych doc gave me klonopin to take 1 mg 1/2 am 1/2 pm. He also added Lexapro 5 mg to help with the anxiety. I do not want to take a benzo just to be on the WB. Do I need to just take the Lex and see if that takes care of the anxiety? He has changed my meds three times in the last 4 weeks. Need help from the Community.
Hi, there are incidences of hearing disturbance from taking Wellbutrin, but this has been confined to Tinnitus, buzzing or ringing in the ears, or 'hearing things'. Sensitivity to sound is not listed, but that doesn't mean it can't occur. I take psychotropic medications and i have very sensitive hearing, which i don't remember having before starting these meds. Ask your doctor/psychiatrist for advice...
Janie, I'mso sorry everything is so off for you right now! Did your doctor suggest or mention raising you to a maintenance dose of your WB?
Although it can auditory dysfunction and/or ringing in the ears there's no mention ~ at least in the literature ~ of hearing hypersensitivity. It sounds more like anxiety/depression.
Why not try the Lexapro? At worst it won't help and at best it will. You can always taper off and 5mg is a very small dose.
I wish I could give you advise from experience, but know I'm thinking of you and wishing you well. Wildcat
Hi Janie! I looked up info on "sensitive hearing" and was given this definition: it's called "hyperacusis" which means "increased sensitivity to sound". It can be caused by chronic anxiety, so benzos are often prescribed to treat it. The bad news is that benzo withdrawal can make the condition worse than what you took it for in the first place. Many, but not all, people experience a worsening of their hyperacusis when they take benzos to treat it! If you are currently weaning off a particular benzo, it could be causing your hearing sensitivity. It also mentions headaches are also a result of benzo withdrawal. Since you seem to be sensitive to meds, this could apply to you maybe? But it definitely mentioned that chronic anxiety can be the cause of this condition in the first place. Maybe when you discontinue your current benzo and replace it with klonopin, you might get relief.
Maybe you won't even need the klonopin when your lexapro/wellbutrin combo starts to relieve your anxiety, and the problem will be resolved.Hope this helps a little. Fingers crossed! Your friend, "G"
Hi Janie! I just tried to post more info concerning hyperacusis caused by wellbutrin. It definitely does cause hearing sensitivity. I also looked up ototoxic drugs, of which there are many. These are drugs that adversely affect hearing. Ototoxic drugs include aspirin, benzos, many antidepressants, and on and on. But my answer couldn't post yet because the "post is pending approval" (sigh). Maybe it'll show up later. "G"
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Apr 2013 • 3 answers
Posted 2 Feb 2016 • 4 answers
Posted 15 Feb 2016 • 9 answers
Posted 17 Mar 2016 • 1 answer
Has anyone ever found taking 5 mg at night and 5 mg in the morning works and doesn't make them feel?
Posted 24 Jun 2017 • 3 answers